MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305905
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd safetyglide¿ needle is covered in something when fresh opened from package.The following was received from the initial reporter: needle is covered in something when fresh opened from package.Response received on (b)(6) 2023.Is the foreign matter able to be removed or is it embedded in the needle? it looks like its on the needle.
 
Additional Manufacturer Narrative
H.6.Investigation summary: it was reported the needle is covered in something when just opened from the package.To aid in the investigation, one sample in an opened packaging blister and one photo was provided for evaluation by our quality team.A visual inspection was performed, the needle has dust particles adhered to the lubricant that covers the needle.The photo provided shows the sample received.No other defects or imperfections were observed.This defect could occur if, after a repair or equipment maintenance, cleaning was not effectively performed.A device history record review was completed for provided material number 305905, lot 3081120.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.The sample will be shown to associates for awareness.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.

Brand Name
BD SAFETYGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17473442
Report Number1911916-2023-00555
Device Sequence Number12635340
Product Code FMI
UDI-Device Identifier30382903059059
UDI-Public(01)30382903059059
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305905
Device Lot Number3081120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Initial Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown